Thanks Jan. Have to admit I’ve been quite lucky in my BC journey. Lump was only 8mm, no node involvement, no chemo, just a lumpectomy. I’m estrogen+8 and HER2+. Couldn’t tolerate oral bisphosphonates so have Zolendronate infusion. Had full blood count + cancer markers 4 weeks ago and all good. Had full body bone scan and all good 2 months ago. B12 is fine too. I take Ad-cal d3 as well as Anastrazole. My worse side effects lately are hot flushes and feel quite ill for about 30 seconds before one, a general feeling of being unwell, feeling shaky and a sort of numbness. It’s not 24/7 and have good and bad days. On a bad run at the moment it but worse that usual. I do suffer from tinnitus as well and that is worse at the moment. Not sure if that’s because of the Anastrazole at the moment or not.
yes please, do keep me posted.
I’m struggling too but much earlier in the 10-year treatment. I have no noticeable side effects except the joint and muscle pain and I can barely move at times! I blamed anastrozole (which I started last May), planned a holiday till the side effects wore off and then, like you, restart with another brand (Accord, one I tolerated well at the start). Like you, I found once it was out of my system, the symptoms continued to get worse. My pharmacist (with previous oncology experience) was adamant there must be another cause and I identified my zometa infusions as timed perfectly for the onset and the worsening of the pain.
Then I went to see a sympathetic GP because I just couldn’t carry on with this pain everywhere and he pointed out that any aspect of my chemotherapy, the zometa and anastrozole could have affected my immune system and triggered an autoimmune response which mimics arthritis. He said that even if the pains are side effects, there’s no reason to put up with them. This rather startled me as my oncologist and nurses have more or less said I’m stuck with it. So, I’m awaiting blood test results. I’m vit B12 and D deficient so far - easily resolved but I’m not convinced they’ll get rid of the pain. It sounds too easy. But always worth a try.
So, I’m watching the next few weeks with interest. I‘Ve restarted anastrozole (new brand) and have had no worsening symptoms. If you haven’t done it already, perhaps find a GP who will actually listen and ask about this. I’m afraid I can’t tell you what I was tested for specifically but 2 samples went to immunology and 3 to haematology (B12. D and I think potassium or calcium). I can keep you posted if you like. I’ve forgotten what it’s like to skip down the stairs or open a jar so I know how you must be feeling. Best of luck,
I am nearly 3 weeks into a 4/6 Anastrazole holiday. First year was a doddle but the second year late side effects began to creep in. Joint pain was doable but the other numerous side effects wore me down and felt quite unwell. I’m just at the 2.5 year mark of 5 years.
I’m nearly 3 weeks into the holiday but these last few days the side effects are worse and not better. Memory and weepiness is better and joint pain about the same but that’s it. Is it possible for side effects to be worse before they get better? I am aware that Anastrazole leaves the body fairly quickly but it’s the effect it has on the body that there for a time and why you have to have a few weeks off. After the holiday I’m going back on Anastrazole but swapping brands as I know the fillers in generic brands can be responsible for how you feel.
Many thanks for any help